Drexel dragonThe Math ForumDonate to the Math Forum



Search All of the Math Forum:

Views expressed in these public forums are not endorsed by Drexel University or The Math Forum.


Math Forum » Discussions » Education » math-teach

Topic: Call for Papers: The Mathematics Enthusiast
Replies: 0  

Advanced Search

Back to Topic List Back to Topic List  
Jerry P. Becker

Posts: 13,815
Registered: 12/3/04
Call for Papers: The Mathematics Enthusiast
Posted: Apr 7, 2014 11:18 AM
  Click to see the message monospaced in plain text Plain Text   Click to reply to this topic Reply
att1.html (4.9 K)

*******************************
Sent at the request of Egan J Chernoff.
*******************************
CALL FOR PAPERS

Special Issue of The Mathematics Enthusiast on:

Risk - Mathematical or Otherwise

Guest Editor: Egan J Chernoff (@MatthewMaddux), University of
Saskatchewan, Canada

'Risk' is an established domain of research in various academic
disciplines (e.g., mathematics, statistics, probability, economics,
engineering, political science, business, earth science, health
science, computer science, psychology, sociology, and law).
Currently, however, risk is not (aside from notable exceptions)
similarly established in the field of mathematics education.
Recognizing that (1) risk can be defined in numerous ways; (2) risk
is an interdisciplinary domain of research; (3) the field of
mathematics education, historically, has drawn upon research from
other academic disciplines; and (4) The Mathematics Enthusiast is
eclectic in nature, this special issue aims to cement risk as an
established domain of research in mathematics education (and other
academic disciplines). To achieve this goal, this call for papers
invites individuals from various academic disciplines - especially
those in the field of mathematics education - to submit articles for
this broad-based, interdisciplinary special issue on risk, that is,
'Risk - Mathematical or Otherwise'.

At present, risk, in the field of mathematics education, tends to
fall under the purview of research in the (interrelated) domains of
probability, statistics, and psychology. Further, as detailed in a
recent title in the "Advances in Mathematics Education" series,
Probabilistic Thinking: Presenting Plural Perspectives, we sit at the
dawn of a new era of research, an era that risk will help shape -
perhaps even define. Given the former and the latter, this special
issue aspires not only to further investigate established research
threads pertaining to risk, but, also, to identify and investigate,
that is, extend the purview, of risk research in the field of
mathematics education and beyond. As such, the editor of this special
issue, Egan J Chernoff, invites articles that present original work
on a wide range of topics. Topics of interest include (but are not
restricted to): risk assessment, analysis, perception, modeling,
intelligence, communication, theory, and philosophy; the teaching and
learning of risk (in various academic disciplines); social and
cultural interpretations of risk; decision theory; uncertainty; and,
Risk: The Game of Strategic Conquest. In particular, articles that
incorporate risk with major areas of research in the field of
mathematics education are especially welcomed. Ultimately, articles
that address risk, mathematical or otherwise, will be entertained for
this special issue.

Those individuals interested in contributing to this Special Issue of
The Mathematics Enthusiast, Vol. 12, no. 1 & 2 (April 2015), 'Risk -
Mathematical or Otherwise', are invited to respond to this open call
for papers by submitting a 500 word abstract, including (1) a working
title, (2) identification (i.e., names, affiliations, and email
addresses) of all contributing authors, and (3) 5 to 10 keywords.
Abstracts are to be forwarded (electronically) to Egan J Chernoff at
<mailto:egan.chernoff@usask.ca>egan.chernoff@usask.ca (or
<mailto:egan.chernoff@gmail.com>egan.chernoff@gmail.com) by
(preferably prior to) August 15th, 2014. Abstracts will be considered
and decisions made by August 31st, 2014 (or prior), with full papers
due November 1st, 2014. The Special Issue 12(1 & 2) will be published
in April 2015. Please visit the journal website at
<http://www.math.umt.edu/TMME/>http://www.math.umt.edu/TMME/.

Worthy of note, The Mathematics Enthusiast (a print and electronic
journal) exists as an open access, independent entity, and allows
authors to retain full copyright of their work. The aims and scope,
and editorial information for The Mathematics Enthusiast can be found
at the following link:
<http://www.math.umt.edu/tmme/vol10no3/Edboardlistandjournalinfo_vol10no3_2013.pdf>http://www.math.umt.edu/tmme/vol10no3/Edboardlistandjournalinfo_vol10no3_2013.pdf.

In order to facilitate consistency when distributing this call for
papers through various social media platforms, please use the
following hashtag: #TMERiskSI.

Egan J Chernoff



Point your RSS reader here for a feed of the latest messages in this topic.

[Privacy Policy] [Terms of Use]

© Drexel University 1994-2014. All Rights Reserved.
The Math Forum is a research and educational enterprise of the Drexel University School of Education.